Alert archive / Texas / Flash Flood Warnings in 2008

Flash Flood Warning 6, NWS Amarillo, TX

June 21, 2008Randall County, Texas

NWS Amarillo, TX issued this flash flood warning at Jun 21, 2008, 1:07 AM CDT for Randall County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2008, 1:07 AM CDT (06:07 UTC)
Expired
Jun 21, 2008, 4:00 AM CDT
In force
3 hr
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Flood severity
None

County Randall County, TX

The radar

The Amarillo radar (KAMA), 31 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 1:08 AM CDTFLASH FLOOD1 Nw Canyon, TXWATER 1.5 FEET DEEP AT FM 2590 AND HIGHWAY 60
Jun 21, 1:25 AM CDTFLASH FLOOD1 S Canyon, TXHIGH WATER RESCUE TAKING PLACE IN CANYON ON 11TH STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 6.1 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2008-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2008-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
2763 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KAMA 210607
FFWAMA
TXC381-210900-
/O.NEW.KAMA.FF.W.0006.080621T0607Z-080621T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
107 AM CDT SAT JUN 21 2008

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RANDALL COUNTY IN THE PANHANDLE OF TEXAS...
  THIS INCLUDES THE CITY OF CANYON...

* UNTIL 400 AM CDT

* AT 106 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED STREET    
  FLOODING IN CANYON FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
  TANGLEWOOD

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES...AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS...WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

LAT...LON 3517 10212 3517 10165 3478 10164 3480 10213
TIME...MOT...LOC 0607Z 180DEG 0KT 3503 10195

$$

LG
2 follow-up statements
000 
WGUS74 KAMA 210656
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
151 AM CDT SAT JUN 21 2008

TXC381-210900-
/O.CON.KAMA.FF.W.0006.000000T0000Z-080621T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDALL TX-
151 AM CDT SAT JUN 21 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
RANDALL COUNTY...

THE THUNDERSTORM THAT CAUSED THE FLASH FLOODING IN SOUTHWEST 
AMARILLO AND IN CANYON WAS MOVING SOUTHEAST OUT OF THE COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
AMARILLO...CANYON AND LAKE TANGLEWOOD.

3 TO 4 INCHES OF RAIN FELL IN JUST ONE HALF OF AN HOUR WITH THIS 
THUNDERSTORM. SEVERAL STREETS HAVE BEEN FLOODED IN AMARILLO AND 
CANYON.

PALO DURO CREEK AND TIERRA BLANCA CREEK MAY BE FLOODED IN RANDALL 
COUNTY. THE LOW WATER CROSSINGS IN PALO DURO CANYON STATE PARK MAY 
ALSO FLOOD.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 3517 10212 3517 10165 3478 10164 3480 10213
TIME...MOT...LOC 0651Z 180DEG 0KT 3503 10195

$$

LG
000 
WGUS74 KAMA 210759
FFSAMA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
257 AM CDT SAT JUN 21 2008

TXC381-210900-
/O.CON.KAMA.FF.W.0006.000000T0000Z-080621T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDALL TX-
257 AM CDT SAT JUN 21 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
RANDALL COUNTY...

THE HEAVIEST RAIN HAS EXITED THE COUNTY. HOWEVER...RUNOFF WILL 
CONTINUE TO CAUSE FLOODING OF STREETS...LOW SPOTS AND 
CREEKS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
AMARILLO...CANYON...PALO DURO CANYON STATE PARK AND LAKE TANGLEWOOD

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 3517 10212 3517 10165 3478 10164 3480 10213
TIME...MOT...LOC 0757Z 180DEG 0KT 3503 10195

$$

LG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 10:53 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 20, 10:53 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1053 PM CDT FRI JUN 20 2008

.AVIATION...
THUNDERSTORMS MAY KEEP DEVELOPING OVERNIGHT AS A SHORT WAVE TROUGH
MOVES SOUTHEAST FROM COLORADO TOWARD THE PANHANDLES. SO WILL KEEP
SOME KIND OF MENTION OF THEM IN THE TAFS. WINDS WILL BE FROM JUST
ABOUT ANY DIRECTION GIVEN ALL OF THE OUTFLOW BOUNDARIES AROUND...BUT
SHOULD TEND TO A MORE SOUTHERLY DIRECTION DURING DAY SATURDAY.

&&

.PREV DISCUSSION... /ISSUED 640 PM CDT FRI JUN 20 2008/

AVIATION...
FOR THE 00Z TAFS...AGAIN MAIN AVIATION CONCERNS CENTER ON ONGOING
CONVECTION IN THE AREA. CURRENT RADAR LOOPS SHOW CURRENT CONVECTION
NEARING THE NORTHERN FRINGE OF THE CWA. SOME UNCERTAINTY IF STORMS
WILL HOLD TOGETHER AS THEY PUSH THROUGH THE PANHANDLES WITH MEAGER
CAPES AND LARGE T/TD SPREADS. THINKING TSRA IS STILL POSSIBLE THOUGH AT
ALL THREE TERMINALS SO COVERED THIS WITH TEMPO GROUPS. ALSO INCLUDED
A PROB GROUP AT KAMA WHERE CONVECTION MAY IMPACT TERMINAL OVERNIGHT
BEFORE PUSHING SOUTH. SHOULD SEE A BREAK IN CONVECTION SAT MORNING
AND AFTERNOON HOWEVER STORMS ARE POSSIBLE ONCE AGAIN SAT EVENING WITH
BEST CHANCES JUST BEYOND THE SCOPE OF THIS FORECAST.

MAY SEE WIND GUSTS WITH CONVECTION IN AREA BUT SPEEDS SHOULD
GENERALLY REMAIN AOA 10 KTS. WIND FLOW MAY BE VARIABLE WITH
CONVECTION BUT BECOME PREVAILING EAST TO SOUTHEASTLY.

CLK

PREV DISCUSSION... /ISSUED 359 PM CDT FRI JUN 20 2008/

DISCUSSION...
CONVECTION INITIATING ALONG THE ROCKIES AND THROUGH SOUTHWEST
COLORADO AND SOUTHEAST KANSAS. UPPER RIDGE CONTINUES TO REST OVER THE
WESTERN US PROVIDING NW FLOW ALOFT FOR THE PANHANDLES. SFC HIGH
SITTING OVER THE PANHANDLES IS KEEPING WIND SPEEDS LESS LIGHT.
WITHOUT THE RETURN FLOW IN PLACE TODAY...LIMITED MOISTURE ADVECTION
IS TAKING PLACE. AS A RESULT...DEW POINTS ARE ON THE ORDER OF 10 TO
15 DEGREES LOWER AT THE SURFACE FROM YESTERDAY AT THIS TIME. BASED ON
THE 12Z UPPER AIR DATA...THE MOISTURE PROFILE ALOFT HAS ALSO
DECREASED SLIGHTLY FROM YESTERDAY...BUT THERE IS STILL SOME MOISTURE
PRESENT IN THE LOW LEVELS. DYNAMICALLY...THE MORNING SOUNDINGS AND
FORECAST SOUNDINGS CONTINUE TO INDICATE PLENTY OF INSTABILITY. MODELS
SHOW A THETA E RIDGE BUILDING OVER THE WESTERN PANHANDLES THIS
AFTERNOON...TRANSITIONING TO THE EAST TONIGHT. SO EXPECT
THUNDERSTORMS AGAIN TODAY EVEN WITH THE SLIGHTLY DRIER AIR IN PLACE.
IN FACT...WAS TEMPTED TO ISSUE A FLASH FLOOD WATCH MAINLY FOR THE
EASTERN PANHANDLES. MODELS SUGGEST THAT THE COMPLEX CURRENTLY NORTH OF
THE PANHANDLES WILL MOVE SOUTH ALONG A SIMILAR TRACK THE PAST FEW
DAYS AND PRODUCE HEAVY PRECIP ACROSS THE EAST OVERNIGHT TONIGHT.
HOWEVER...RECENT RAINS HAVE ONLY PRODUCE MINOR FLOODING WITH ISOLATED
FLASH FLOODING IN URBAN AREAS. SO WILL HOLD OFF AT THIS POINT...BUT
WILL KEEP FUTURE SHIFTS BRIEFED OF THE POTENTIAL.

MODELS SHOW VERY LITTLE CHANGE IN THE UPPER FLOW TOMORROW...WHILE THE
SFC FLOW REGIME REMAINS LIGHT WITH DEW POINTS HOVERING IN THE UPPER
40S TO LOW 50S AT THE SURFACE. GFS AND NAM SHOW A RECOVERY DAY
SATURDAY AFTERNOON AND EVENING...ALTHOUGH BOTH MODELS DEVELOP PRECIP
ALONG THE ROCKIES. SO AM NOT SOLD AT THE DRY AIR AND WILL RETAIN POPS
FOR NOW. APPEARS THE LATEST MODEL RUNS ARE TRANSITIONING BACK TO AN
INCREASING RIDGE ON SUNDAY. GFS AND NAM BOTH SUGGEST THE RIDGE WILL
BE STRONG ENOUGH TO KEEP MOST OF THE PRECIP AT BAY...OTHER THAN A FEW
MOUNTAIN INDUCED STORMS THAT COULD DRIFT INTO THE WESTERN PANHANDLES.
SO FOCUSED POPS IN THE CENTRAL TO WESTERN ZONES SUNDAY. MODELS SHOW
THE RIDGE FLATTENING OUT ACROSS THE NORTHERN UNITED STATES...WHICH
WILL HELP BRING A MORE WESTERLY COMPONENT TO THE UPPER FLOW WHILE LL
SE WINDS INCREASE AND HELP ENHANCE THE MOISTURE ADVECTION. SO
THINKING AFTERNOON AND EVENING STORMS WILL AGAIN BE POSSIBLE. IN
FACT...APPEARS THIS SAME REGIME WILL LINGER THROUGH AT LEAST
WEDNESDAY SO LEFT SLIGHT CHANCE POPS IN FOR THE AFTERNOON AND EVENING
HOURS THROUGH WEDNESDAY. MODELS STILL TRY TO BRING A DRYING TREND
LATE NEXT WEEK SO WILL KEEP POPS BELOW SLIGHT CHANCE FOR NOW. FOUND
LITTLE REASON TO STRAY FROM GUIDANCE TEMPS THROUGH DAY 7. DOES APPEAR
THAT WITH THE SLIGHTLY DRIER AIR IN PLACE AND POTENTIAL FOR CLEARER
SKIES THIS WEEKEND...THAT HIGH TEMPS WILL PEAK SATURDAY AND SUNDAY.
OTHERWISE...NO SIGNIFICANT CHANGES TO THE PREVIOUS PACKAGE OTHER THAN
A FEW ADJUSTMENT TO THE DAY 1 POPS.

JJB

FIRE WEATHER...
FIRE WEATHER CONCERNS WILL BE MINIMAL FOR THE NEXT WEEK.
THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY NEXT WEEK ALONG WITH
CLOUD TO GROUND LIGHTNING.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

05/15
Hazardous weather outlook, Jun 20, 11:35 PM CDT, 1 hour 32 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1135 PM CDT FRI JUN 20 2008

OKZ001>003-TXZ001>020-211100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1135 PM CDT FRI JUN 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THUNDERSTORMS WILL MOVE ACROSS THE PANHANDLES OVERNIGHT. SOME STORMS
MAY PRODUCE HEAVY RAIN...HAIL...AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A CHANCE OF THUNDERSTORMS SATURDAY THROUGH WEDNESDAY...
MAINLY DURING THE NIGHTTIME PERIOD. ANY STORMS THAT DEVELOP WILL HAVE
THE POTENTIAL TO BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL
BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MONITOR
WEATHER DEVELOPMENTS THROUGH WEDNESDAY...AND BE PREPARED FOR
POSSIBLE ACTIVATION.

GOEHRING/KRAUSE

In the hours before

Local storm report, Jun 20, 11:01 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1101 PM CDT FRI JUN 20 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND GST     GUYMON                  36.69N 101.48W
06/20/2008  E65 MPH          TEXAS              OK   TRAINED SPOTTER

0715 PM     HAIL             GUYMON                  36.69N 101.48W
06/20/2008  E1.75 INCH       TEXAS              OK   TRAINED SPOTTER

&&

EVENT NUMBER 00730
EVENT NUMBER 00731

BILODEAU
Local storm report, Jun 20, 11:21 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
1121 PM CDT FRI JUN 20 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             8 NW GUYMON             36.77N 101.59W
06/20/2008  E1.25 INCH       TEXAS              OK   TRAINED SPOTTER

0715 PM     TSTM WND GST     GUYMON                  36.69N 101.48W
06/20/2008  E65 MPH          TEXAS              OK   TRAINED SPOTTER

0715 PM     HAIL             GUYMON                  36.69N 101.48W
06/20/2008  E1.75 INCH       TEXAS              OK   TRAINED SPOTTER

0725 PM     TSTM WND GST     2 E GOODWELL            36.59N 101.60W
06/20/2008  M66 MPH          TEXAS              OK   MESONET

0730 PM     HAIL             5 SW GUYMON             36.64N 101.55W
06/20/2008  E0.88 INCH       TEXAS              OK   TRAINED SPOTTER

            PEA TO NICKEL

0730 PM     TSTM WND GST     2 E GOODWELL            36.59N 101.60W
06/20/2008  M68 MPH          TEXAS              OK   MESONET

0730 PM     HAIL             GUYMON                  36.69N 101.48W
06/20/2008  M0.88 INCH       TEXAS              OK   TRAINED SPOTTER

            RELAYED THROUGH ESPOTTER

0735 PM     TSTM WND GST     2 E GOODWELL            36.59N 101.60W
06/20/2008  M62 MPH          TEXAS              OK   MESONET

0740 PM     HAIL             12 S GUYMON             36.51N 101.48W
06/20/2008  E0.88 INCH       TEXAS              OK   TRAINED SPOTTER

0749 PM     TSTM WND GST     13 NNW GRUVER           36.43N 101.50W
06/20/2008  E70 MPH          HANSFORD           TX   PUBLIC

0749 PM     HAIL             13 NNW GRUVER           36.43N 101.50W
06/20/2008  E1.00 INCH       HANSFORD           TX   PUBLIC

0753 PM     TSTM WND GST     17 N GRUVER             36.50N 101.41W
06/20/2008  E60 MPH          TEXAS              OK   TRAINED SPOTTER

0759 PM     HAIL             9 N GRUVER              36.39N 101.41W
06/20/2008  E0.88 INCH       HANSFORD           TX   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED ALONG HWY 136 NORTH OF
            GRUVER. SPOTTER ALSO REPORTED A LOT OF DUST BEING PICKED
            UP INGESTED INTO THE STORM.

0801 PM     TSTM WND GST     10 N GRUVER             36.40N 101.41W
06/20/2008  E70 MPH          HANSFORD           TX   TRAINED SPOTTER

0801 PM     HAIL             10 N GRUVER             36.40N 101.41W
06/20/2008  E0.88 INCH       HANSFORD           TX   TRAINED SPOTTER

0802 PM     TSTM WND GST     7 N GRUVER              36.36N 101.41W
06/20/2008  E60 MPH          HANSFORD           TX   PUBLIC

0802 PM     HAIL             7 N GRUVER              36.36N 101.41W
06/20/2008  E2.50 INCH       HANSFORD           TX   PUBLIC

0813 PM     TSTM WND GST     GRUVER                  36.26N 101.41W
06/20/2008  E60 MPH          HANSFORD           TX   TRAINED SPOTTER

0813 PM     HAIL             GRUVER                  36.26N 101.41W
06/20/2008  M1.00 INCH       HANSFORD           TX   TRAINED SPOTTER

0815 PM     HAIL             GRUVER                  36.26N 101.41W
06/20/2008  E1.00 INCH       HANSFORD           TX   TRAINED SPOTTER

0817 PM     HAIL             GRUVER                  36.26N 101.41W
06/20/2008  E1.25 INCH       HANSFORD           TX   LAW ENFORCEMENT

0822 PM     TSTM WND GST     1 SE GRUVER             36.25N 101.40W
06/20/2008  E60 MPH          HANSFORD           TX   PUBLIC

0822 PM     HAIL             1 SE GRUVER             36.25N 101.40W
06/20/2008  E1.00 INCH       HANSFORD           TX   PUBLIC

0844 PM     TSTM WND GST     1 S SPEARMAN            36.18N 101.19W
06/20/2008  E60 MPH          HANSFORD           TX   BROADCAST MEDIA

0844 PM     HAIL             1 S SPEARMAN            36.18N 101.19W
06/20/2008  E1.00 INCH       HANSFORD           TX   BROADCAST MEDIA

0846 PM     HAIL             16 NNE STINNETT         36.04N 101.33W
06/20/2008  E1.50 INCH       HUTCHINSON         TX   PUBLIC

0911 PM     TSTM WND GST     PRINGLE                 35.95N 101.46W
06/20/2008  M60 MPH          HUTCHINSON         TX   PUBLIC

0914 PM     TSTM WND GST     STINNETT                35.82N 101.44W
06/20/2008  E60 MPH          HUTCHINSON         TX   EMERGENCY MNGR

0942 PM     TSTM WND GST     2 N BORGER              35.70N 101.40W
06/20/2008  M61 MPH          HUTCHINSON         TX   ASOS

0949 PM     TSTM WND GST     BORGER                  35.66N 101.40W
06/20/2008  E60 MPH          HUTCHINSON         TX   TRAINED SPOTTER

0952 PM     HAIL             1 E BORGER              35.66N 101.38W
06/20/2008  M0.88 INCH       HUTCHINSON         TX   EMERGENCY MNGR

1006 PM     HAIL             BORGER                  35.66N 101.40W
06/20/2008  E1.00 INCH       HUTCHINSON         TX   AMATEUR RADIO

1020 PM     HAIL             4 W WHITE DEER          35.43N 101.25W
06/20/2008  E0.88 INCH       CARSON             TX   BROADCAST MEDIA

1022 PM     HAIL             WHITE DEER              35.43N 101.17W
06/20/2008  E1.00 INCH       CARSON             TX   FIRE DEPT/RESCUE

1022 PM     HAIL             WHITE DEER              35.43N 101.17W
06/20/2008  E1.75 INCH       CARSON             TX   PUBLIC

1024 PM     TSTM WND GST     2 W WHITE DEER          35.43N 101.21W
06/20/2008  E60 MPH          CARSON             TX   BROADCAST MEDIA

1024 PM     HAIL             2 W WHITE DEER          35.43N 101.21W
06/20/2008  E1.00 INCH       CARSON             TX   BROADCAST MEDIA

&&

EVENT NUMBER 00701 00730 00731 00696 00695 00697 00698 00699 00700
00702 00703 00704 00705 00706 00707 00708 00709 00710 00711 00712
00715 00713 00714 00716 00717 00718 00719 00720 00721 00722 00723
00724 00727 00728 00729 00725 00726

BILODEAU
Special weather statement, Jun 20, 11:56 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1156 PM CDT FRI JUN 20 2008

TXZ012-013-017-018-210530-
ARMSTRONG TX-CARSON TX-POTTER TX-RANDALL TX-
1156 PM CDT FRI JUN 20 2008

...STRONG THUNDERSTORM IN POTTER AND NORTHERN RANDALL COUNTIES...

AT 1156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF BUSHLAND MOVING SOUTHEAST AT 15
MPH. THIS STORM WILL AFFECT AMARILLO THROUGH 1 AM.

UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN NORTHWESTERN ARMSTRONG...SOUTHWESTERN CARSON...POTTER AND
NORTHERN RANDALL COUNTIES...INCLUDING THE CITY OF AMARILLO...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

LG
Local storm report, Jun 21, 12:34 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1234 AM CDT SAT JUN 21 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1224 AM     HAIL             BUSHLAND                35.19N 102.06W
06/21/2008  E1.00 INCH       POTTER             TX   TRAINED SPOTTER

            HAIL LASTED 6 MINUTES AND ENDED AT 1230 AM.

&&

EVENT NUMBER 00732

LG
Local storm report, Jun 21, 12:35 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1235 AM CDT SAT JUN 21 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1225 AM     HAIL             BUSHLAND                35.19N 102.06W
06/21/2008  E1.75 INCH       POTTER             TX   PUBLIC

&&

EVENT NUMBER 00733

LG
Local storm report, Jun 21, 1:02 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
102 AM CDT SAT JUN 21 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1259 AM     HAIL             5 NNW CANYON            35.05N 101.96W
06/21/2008  E0.75 INCH       RANDALL            TX   BROADCAST MEDIA

            LOCATED HALFWAY BETWEEN CANYON AND AMARILLO ON FM 2590

&&

EVENT NUMBER 00734

JKJ

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:38 PM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree, Sherman67 min
Jun 20, 8:34 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Moore, Ochiltree, Roberts, Sherman56 min
Jun 20, 9:24 PM CDTSevere Thunderstorm WarningAMACarson, Gray, Hutchinson, Roberts66 min
Jun 20, 10:14 PM CDTSevere Thunderstorm WarningAMADallam, Moore, Sherman41 min
Jun 20, 10:16 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Donley, Gray, Hutchinson, Roberts59 min
Jun 21, 12:09 AM CDTSevere Thunderstorm WarningAMAArmstrong, Deaf Smith, Oldham, Potter, Randall66 min
Jun 21, 12:42 AM CDTAreal Flood AdvisoryAMAPotter, Randall3 hr
Jun 21, 1:11 AM CDTSevere Thunderstorm WarningAMARandall49 min
Jun 21, 6:16 AM CDTAreal Flood WarningAMADeaf Smith, Randall6 hr

Nearby

Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.